Arkiv för Matematik

Volume 56 (2018)

Number 1

Salem sets in vector spaces over finite fields

Pages: 45 – 52

DOI: http://dx.doi.org/10.4310/ARKIV.2018.v56.n1.a4

Author

Changhao Chen (School of Mathematics and Statistics, University of New South Wales, Sydney, Australia)

Abstract

We prove that almost all random subsets of a finite vector space are weak Salem sets (small Fourier coefficient), which extend a result of Hayes to a different probability model.

Keywords

finite fields, Salem sets

2010 Mathematics Subject Classification

05B25, 52C99

Full Text (PDF format)

The author is supported by the Kalle Väisälä Foundation.

Received 29 January 2017

Received revised 10 May 2017